Alert archive / Texas / Gale Warnings in 2022

Gale Warning 7, NWS Brownsville, TX

February 6, 2022

NWS Brownsville, TX issued this gale warning at Feb 6, 2022, 2:00 PM CST. It took effect at Feb 7, 2022, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2022, 2:00 PM CST (20:00 UTC)
In effect from
Feb 7, 2022, 9:00 AM CST
Expired
Feb 7, 2022, 3:24 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

513 
WHUS74 KBRO 062000
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
200 PM CST Sun Feb 6 2022

GMZ150-170-070400-
/O.NEW.KBRO.SC.Y.0019.220207T0900Z-220207T1500Z/
/O.UPG.KBRO.GL.A.0005.220207T1500Z-220207T2100Z/
/O.NEW.KBRO.GL.W.0007.220207T1500Z-220207T2100Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
200 PM CST Sun Feb 6 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST MONDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 3 PM CST MONDAY...

* WHAT...For the Gale Warning, northeast winds around 25 kt with 
  gusts up to 35 kt and seas 6 to 9 feet expected. For the Small 
  Craft Advisory, northeast winds 15 to 25 kt with gusts up to 
  35 kt and seas 4 to 7 feet expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Port Mansfield from 0 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM to 3 PM CST Monday. For 
  the Small Craft Advisory, from 3 AM to 9 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-155-175-070400-
/O.NEW.KBRO.SC.Y.0019.220207T0900Z-220207T2100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
200 PM CST Sun Feb 6 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 feet expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay, and Gulf waters between Port Mansfield and Baffin 
  Bay from 0 to 60 nm.

* WHEN...From 3 AM to 3 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
706 
WHUS74 KBRO 070920 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
320 AM CST Mon Feb 7 2022

GMZ150-170-071800-
/O.CON.KBRO.SC.Y.0019.000000T0000Z-220207T1500Z/
/O.EXT.KBRO.GL.W.0007.220207T1500Z-220208T0000Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
320 AM CST Mon Feb 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...For the Gale Warning, north winds 25 to 30 knots with
  gusts up to 35 knots and seas 6 to 9 feet expected. For the
  Small Craft Advisory, north winds 15 to 25 knots with gusts up 
  to 30 knots and seas 6 to 9 feet.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Port Mansfield from 0 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM this morning to 6 PM 
  CST this evening. For the Small Craft Advisory, until 9 AM CST 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-155-175-071800-
/O.EXT.KBRO.SC.Y.0019.000000T0000Z-220208T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
320 AM CST Mon Feb 7 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots and
  seas 6 to 9 feet and rough bay waters.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay, and Gulf waters between Port Mansfield and Baffin 
  Bay from 0 to 60 nm.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
764 
WHUS74 KBRO 071520
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
920 AM CST Mon Feb 7 2022

GMZ150-170-072330-
/O.EXP.KBRO.SC.Y.0019.000000T0000Z-220207T1500Z/
/O.CON.KBRO.GL.W.0007.000000T0000Z-220208T0000Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
920 AM CST Mon Feb 7 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 6
  to 9 feet.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Port Mansfield from 0 to 60 nm.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-155-175-072330-
/O.CON.KBRO.SC.Y.0019.000000T0000Z-220208T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
920 AM CST Mon Feb 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay, and Gulf waters between Port Mansfield and Baffin 
  Bay from 0 to 60 nm.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
150 
WHUS74 KBRO 072124
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
324 PM CST Mon Feb 7 2022

GMZ150-170-080000-
/O.CAN.KBRO.GL.W.0007.000000T0000Z-220208T0000Z/
/O.EXA.KBRO.SC.Y.0019.000000T0000Z-220208T0000Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
324 PM CST Mon Feb 7 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  6 to 8 feet.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Port Mansfield from 0 to 60 nm.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-155-175-080000-
/O.CON.KBRO.SC.Y.0019.000000T0000Z-220208T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
324 PM CST Mon Feb 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Seas 4 to 7 feet.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay, and Gulf waters between Port Mansfield and Baffin 
  Bay from 0 to 60 nm.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Feb 6, 11:47 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 6, 11:47 AM CST, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1147 AM CST Sun Feb 6 2022

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...VFR conditions continue through this afternoon with a
very light breeze. MVFR conditions are expected to arrive this
evening as low and mid-level moisture increase across the region
ahead of our next storm system. While a few sporadic showers are
possible this evening, the bulk of the rain will be later tonight
into Monday, leading to IFR conditions. While LIFR conditions are
possible due to lowered ceilings and/or reduced visibility, did
not have enough confidence to include it in the current TAF
package.

&&

.PREV DISCUSSION... /issued 519 AM CST Sun Feb 6 2022/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Satellite images and surface observations indicate a
few mid level clouds developing across portions of deep south
Texas early this morning. Expect VFR conditions to prevail across
the Rio Grande Valley the rest of this morning into the afternoon
before MVFR conditions develop this evening as low to mid level
moisture increases across northeast Mexico and deep south Texas
later today. MVFR to IFR conditions will develop across the RGV tonight
into early Mon morning as elevated convection develops across the
area ahead of a 500mb trough moving into west Texas tonight. Light
rain and drizzle or showers with patchy fog will develop tonight
reducing ceilings and visibilities.

PREV DISCUSSION... /issued 409 AM CST Sun Feb 6 2022/
SHORT TERM (Today through Monday): Today will be warmer and dry
before low to mid level moisture increases across northeast Mexico
and deep south Texas into the western Gulf of Mexico tonight and
continues to increase across the area Monday as a 500mb trough
continues to develop across southern Rockies and northwest Mexico
today and moves across northwest Texas tonight into west Texas and
northern Mexico Monday. In addition...a strong 250mb jet across
northern Mexico today will move across south Texas and the western
Gulf of Mexico tonight into Monday. The upper level jet will
enhance the potential for elevated convection tonight into Monday
as a coastal trough develops across the western Gulf of Mexico.
Rain chances will develop and increase across the southern and
eastern portions of deep south Texas tonight and continue to
increase north and west late tonight into Monday before
diminishing from west to east Mon afternoon. Will not mention
thunder in the forecast tonight into Monday but would not be
surprised to see some isolated thunderstorms with the elevated
showers across the area tonight into Monday. Will need to keep an
eye on rainfall amounts near the coastal sections tonight into
Monday where heavier rainfall amounts are expected. Some minor
flooding may be possible if heavy rainfall rates develop with the
elevated convection. Tempeatures will continue to be below normal
today through Monday especially on Monday as the increase in rain
chances and cloud cover as well as the northerly winds actually
provides some cold air advection across the coastal sections. Wind
advisories may be needed for the coastal sections of the coastal
counties Monday as strong north winds develop across the lower
Texas coast. Expect breezy to windy conditions further inland
Monday.

LONG TERM (Monday Night through Saturday): The southeast inland
portion of the BRO CWFA and the lower Texas coastal waters may
experience isolated to scattered showers Monday night in the wake
of the Monday daytime passage of a surface cold front and
associated 500 mb trough. For a majority of the remainder of the
forecast period, dry weather will prevail as a zonal mid-level
flow develops and persists. The approach and passage of another
500 mb trough on Saturday, however, will allow precipitation to
reenter the forecast at that time. Gradually warming overnight low
and daytime high temperatures are also anticipated.

MARINE (Today through Monday): Seas were near 3 feet with southeast
winds near 10 knots at buoy020 at 1:50 am Sunday. Light east to
southeast will prevail across the coastal waters today before a
coastal trough/low develops across the southwest Gulf of Mexico
tonight. Moderate to strong northeast winds will develop across the
offshore waters tonight before increasing and backing to the north
to northeast Mon morning. Strong to very strong north to northeast
winds will develop across the coastal waters Monday as the pressure
gradient continues to increase across the lower Texas coast Monday.
Small Craft Advisories may be needed for the offshore waters
tonight. Small Craft Advisories will be needed for all of the
coastal waters Monday with gusts to near gale force possible across
the southern offshore waters Mon morning through Mon afternoon. Will
go ahead and issue a Gale Watch for the southern offshore waters
from 15Z Monday through 21Z Monday.

Monday Night through Saturday: Light to moderate winds and low to
moderate seas will prevail along the Lower Texas Coast during the
period, with a frontal passage anticipated on Monday and again on
Thursday. Small Craft Exercise Caution and Small Craft Advisory
are not anticipated to be needed.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  63  51  59  43 /  10  90  80  30
BROWNSVILLE          66  52  59  43 /  10  80  80  40
HARLINGEN            64  50  57  41 /  10  90  80  20
MCALLEN              64  49  56  41 /  10  80  70  20
RIO GRANDE CITY      65  48  59  38 /   0  80  60  10
SOUTH PADRE ISLAND   62  54  59  50 /  10  90  80  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Monday morning through Monday afternoon for
     GMZ150-170.

&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term...58-Reese
Long Term...56-Hallman
IDSS...69-Farris
Hazardous weather outlook, Feb 6, 5:33 AM CST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
533 AM CST Sun Feb 6 2022

TXZ248>257-351-353-071145-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
533 AM CST Sun Feb 6 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A Freeze Warning continues for Jim Hogg...Brooks and inland Kenedy
counties through 8 am today.

There is a moderate risk of rip currents along area beaches.

Moderate rainfall tonight may produce minor flooding of low-
lying areas and streets across portions of deep south Texas
especially across the lower portions of the Rio Grande Valley
where over an inch of rainfall is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Moderate rainfall Monday may produce minor flooding of low-lying
areas and streets across portions of deep south Texas especially
across the lower portions of the Rio Grande Valley where over an
inch of rainfall is possible.

Rip current risk at area beaches will be elevated Monday through
Wednesday with a high risk of rip currents likely on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-071145-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
533 AM CST Sun Feb 6 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories may be needed for the offshore waters of
the lower Texas coast tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Gale Watch is in effect for the southern offshore waters of the
lower Texas coast Monday morning through Monday afternoon.

Small Craft Advisories will be needed for all of the lower Texas
coastal waters on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Castillo

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 10:24 PM CSTFreeze WarningBROBrooks, Jim Hogg, Kenedy10 hr
Feb 6, 3:04 AM CSTGale WatchBRO11 hr
Feb 6, 2:00 PM CSTSmall Craft AdvisoryBRO28 hr

Nearby

Gale Warnings in Texas, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.